Alert archive / Oklahoma / Red Flag Warnings in 2009

Red Flag Warning 9, NWS Norman, OK

February 5, 20098 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Feb 5, 2009, 4:02 AM CST for 8 counties in Oklahoma. It took effect at Feb 5, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 4:02 AM CST (10:02 UTC)
In effect from
Feb 5, 2009, 12:00 PM CST
Expired
Feb 5, 2009, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 123 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 051002
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
402 AM CST THU FEB 5 2009

...RED FLAG CONDITIONS POSSIBLE IN NORTHWEST OKLAHOMA THURSDAY...

.AN UPPER LEVEL RIDGE WILL SUPPORT UNSEASONABLY WARM TEMPERATURES
THROUGH THE END OF THE WEEK. MEANWHILE...THE PRESSURE GRADIENT
BETWEEN A PERSISTENT HIGH LOCATED ALONG THE GULF COAST...AND A
TROUGH ALONG THE HIGH PLAINS...WILL YIELD INCREASINGLY STRONG AND
GUSTY SOUTHWESTERLY WINDS. BY THIS AFTERNOON...RED FLAG
CONDITIONS ARE EXPECTED TO COVER NORTHWEST AND WEST-CENTRAL
OKLAHOMA... MAINLY FROM NEAR BUFFALO AND WOODWARD... TO SAYRE.
WINDY AND MILD WEATHER WILL RETURN ON FRIDAY... BUT HIGHER
RELATIVE HUMIDITIES MAY HELP REDUCE THE WILDFIRE POTENTIAL
SOMEWHAT.

OKZ004-005-009>011-014-015-051815-
/O.UPG.KOUN.FW.A.0005.090205T1800Z-090206T0000Z/
/O.NEW.KOUN.FW.W.0009.090205T1800Z-090206T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
402 AM CST THU FEB 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RED FLAG CONDITIONS ARE FORECAST TO DEVELOP IN FAR NORTHWEST
AND WEST-CENTRAL OKLAHOMA THIS AFTERNOON. TEMPERATURES WILL CLIMB
INTO THE UPPER 60S AND LOW 70S...WITH HUMIDITIES OF 12 TO 20
PERCENT...AND 20-FOOT WINDS FROM THE SOUTHWEST AT AROUND 20
MPH...GUSTING AROUND 30 MPH. THERE WILL BE LITTLE RELIEF
TONIGHT... EXCEPT FOR SLIGHTLY COOLER TEMPERATURES AND FEWER WIND
GUSTS. DEPENDING ON HOW MUCH MOISTURE IS DRAWN INTO THE REGION BY
TOMORROW AFTERNOON... ANOTHER RED FLAG WARNING MAY BE NEEDED OVER
FAR NORTHWEST OKLAHOMA TOMORROW.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ021-051815-
/O.NEW.KOUN.FW.W.0009.090205T1800Z-090206T0000Z/
BECKHAM-
402 AM CST THU FEB 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

RED FLAG CONDITIONS ARE FORECAST TO DEVELOP IN PARTS OF WEST-
CENTRAL OKLAHOMA THIS AFTERNOON. TEMPERATURES WILL CLIMB INTO THE
UPPER 60S AND LOW 70S...WITH HUMIDITIES OF 15 TO 20 PERCENT...AND
20-FOOT WINDS FROM THE SOUTHWEST AT AROUND 20 MPH...GUSTING AROUND
30 MPH. THERE WILL BE LITTLE RELIEF TONIGHT... EXCEPT FOR SLIGHTLY
COOLER TEMPERATURES AND FEWER WIND GUSTS. DEPENDING ON HOW MUCH
MOISTURE IS DRAWN INTO THE REGION BY TOMORROW AFTERNOON... ANOTHER
RED FLAG WARNING MAY BE NEEDED OVER FAR NORTHWEST OKLAHOMA
TOMORROW.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CMS
3 follow-up statements
000 
WWUS84 KOUN 051745
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST THU FEB 5 2009

...RED FLAG CONDITIONS EXPECTED IN NORTHWEST OKLAHOMA THIS
AFTERNOON...

.AN UPPER LEVEL RIDGE WILL SUPPORT UNSEASONABLY WARM TEMPERATURES
THROUGH THE END OF THE WEEK. MEANWHILE...THE PRESSURE GRADIENT
BETWEEN A PERSISTENT HIGH LOCATED ALONG THE GULF COAST...AND A
TROUGH ALONG THE HIGH PLAINS...WILL YIELD INCREASINGLY STRONG AND
GUSTY SOUTHWESTERLY WINDS. BY THIS AFTERNOON...RED FLAG
CONDITIONS ARE EXPECTED TO COVER NORTHWEST AND WEST-CENTRAL
OKLAHOMA... MAINLY FROM NEAR BUFFALO AND WOODWARD... TO SAYRE.
WINDY AND MILD WEATHER WILL RETURN ON FRIDAY... BUT HIGHER
RELATIVE HUMIDITIES MAY HELP REDUCE THE WILDFIRE POTENTIAL
SOMEWHAT.

OKZ004-005-009>011-014-015-021-060000-
/O.CON.KOUN.FW.W.0009.090205T1800Z-090206T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-BECKHAM-
1145 AM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

RED FLAG CONDITIONS ARE FORECAST TO DEVELOP IN FAR NORTHWEST AND
WEST-CENTRAL OKLAHOMA THIS AFTERNOON. TEMPERATURES WILL CLIMB INTO
THE UPPER 60S AND LOW 70S...WITH HUMIDITIES OF 12 TO 20
PERCENT...AND 20-FOOT WINDS FROM THE SOUTHWEST AT AROUND 20
MPH...GUSTING AROUND 30 MPH. THERE WILL BE LITTLE RELIEF
TONIGHT... EXCEPT FOR SLIGHTLY COOLER TEMPERATURES AND FEWER WIND
GUSTS. DEPENDING ON HOW MUCH MOISTURE IS DRAWN INTO THE REGION BY
TOMORROW AFTERNOON... ANOTHER RED FLAG WARNING MAY BE NEEDED OVER
FAR NORTHWEST OKLAHOMA TOMORROW.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 052100
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CST THU FEB 5 2009

...RED FLAG CONDITIONS CONTINUE IN NORTHWEST OKLAHOMA THIS
AFTERNOON...

...RED FLAG CONDITIONS POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS
NORTHWEST OKLAHOMA...

.AN UPPER LEVEL RIDGE WILL SUPPORT UNSEASONABLY WARM TEMPERATURES
THROUGH THE END OF THE WEEK. MEANWHILE...THE PRESSURE GRADIENT
BETWEEN A PERSISTENT HIGH LOCATED ALONG THE GULF COAST...AND A
TROUGH ALONG THE HIGH PLAINS...WILL YIELD STRONG AND GUSTY
SOUTHWESTERLY WINDS THROUGH FRIDAY. RED FLAG CONDITIONS WILL
CONTINUE THROUGH THE EARLY EVENING HOURS ACROSS NORTHWEST OKLAHOMA
AND WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS THESE SAME
AREAS. 

OKZ004-005-009-010-014-060300-
/O.NEW.KOUN.FW.A.0006.090206T1800Z-090207T0100Z/
/O.CON.KOUN.FW.W.0009.000000T0000Z-090206T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
300 PM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

RED FLAG CONDITIONS ACROSS NORTHWEST OKLAHOMA WILL GRADUALLY
IMPROVE THIS EVENING. HOWEVER CONDITIONS COULD REACH RED FLAG
CRITERIA AGAIN FRIDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO
CLIMB INTO THE UPPER 60S AND LOW 70S...WITH HUMIDITIES OF 15 TO 20
PERCENT...AND 20-FOOT WINDS FROM THE SOUTHWEST AT 20 TO 25 MPH...
GUSTING ABOVE 30 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

OKZ011-015-021-060000-
/O.CON.KOUN.FW.W.0009.000000T0000Z-090206T0000Z/
MAJOR-DEWEY-BECKHAM-
300 PM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

RED FLAG CONDITIONS WILL CONTINUE ACROSS NORTHWEST AND WEST-
CENTRAL OKLAHOMA THROUGH THE REMAINDER OF THIS AFTERNOON BEFORE
GRADUALLY IMPROVING THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$

30
000 
WWUS84 KOUN 060019
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CST THU FEB 5 2009

...RED FLAG CONDITIONS POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS
NORTHWEST OKLAHOMA...

.AN UPPER LEVEL RIDGE WILL SUPPORT UNSEASONABLY WARM TEMPERATURES
THROUGH THE END OF THE WEEK. MEANWHILE...THE PRESSURE GRADIENT
BETWEEN A PERSISTENT HIGH LOCATED ALONG THE GULF COAST...AND A
TROUGH ALONG THE HIGH PLAINS...WILL YIELD STRONG AND GUSTY
SOUTHWESTERLY WINDS AGAIN FRIDAY. RED FLAG CONDITIONS WILL BE
POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS PARTS OF NORTHWEST OKLAHOMA.

OKZ004-005-009-010-014-061030-
/O.EXP.KOUN.FW.W.0009.000000T0000Z-090206T0000Z/
/O.CON.KOUN.FW.A.0006.090206T1800Z-090207T0100Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
619 PM CST THU FEB 5 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

CONDITIONS COULD REACH RED FLAG CRITERIA AGAIN FRIDAY AFTERNOON.
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 60S AND 70S...
WITH HUMIDITIES OF 15 TO 20 PERCENT... AND 20-FOOT WINDS FROM THE
SOUTHWEST AT 20 TO 25 MPH... GUSTING ABOVE 30 MPH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

OKZ011-015-021-060130-
/O.EXP.KOUN.FW.W.0009.000000T0000Z-090206T0000Z/
MAJOR-DEWEY-BECKHAM-
619 PM CST THU FEB 5 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

CONDITIONS WILL CONTINUE ACROSS THE AREA THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 5, 3:45 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 5, 3:45 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CST THU FEB 5 2009

.DISCUSSION...
TODAY WILL BE SIGNIFICANTLY WARMER THAN THE PAST FEW DAYS AS SOUTH
TO SOUTHWEST LOW-LEVEL FLOW INTENSIFIES OVER THE REGION. PARTS OF
WESTERN OKLAHOMA WILL BE UPGRADED TO A RED FLAG WARNING FOR THIS
AFTERNOON... DUE TO THE WARMER/DRIER/BREEZY CONDITIONS THAT WILL
RESULT.

WINDS WILL INCREASE FURTHER TOMORROW... AND A WIND ADVISORY MAY BE
NEEDED. IT IS ALSO POSSIBLE THAT ANOTHER RED FLAG WARNING MAY BE
NEEDED IN FAR NORTHWEST OKLAHOMA... BUT THE SOUTHERLY FLOW WILL
ALSO BRING INCREASED MOISTURE... WHICH MAY PRECLUDE THE NEED FOR A
RED FLAG WARNING.

THE JET STREAM WILL TWIST AROUND OVER THE WEEKEND... WITH A LARGE
TROUGH TO OUR WEST... AND SEVERAL SHORTWAVES TRAVELING THROUGH IT.
THE FIRST WAVE SHOULD ARRIVE IN THE SOUTHERN PLAINS ON SUNDAY...
BRINGING A HIGH PROBABILITY OF RAIN. BY SUNDAY NIGHT...
INSTABILITY AND VERTICAL WIND SHEAR APPEAR TO BE SUFFICIENT FOR A
FEW SEVERE STORMS... ALTHOUGH IT IS STILL A BIT FAR IN THE FUTURE
FOR MUCH MORE DETAIL THAN THAT. THE STORM SYSTEM LEAVES ON
MONDAY... BUT THE MOISTURE REMAINS FAIRLY CLOSE BY... AND ANOTHER
WAVE ON TUESDAY BRINGS ANOTHER CHANCE OF THUNDERSTORMS.

THIS FORECAST IS BASED MAINLY ON A NAM/GFS MOS MIX IN THE EARLY
PERIODS... GFS MOS IN THE MIDDLE PERIODS... AND MAINLY ECMWF
TOWARD DAY 7. THIS IS BASED ON RECENT MODEL PERFORMANCE... RECENT
TRENDS... AND HPC RECOMMENDATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  48  71  53 /   0   0   0  10
HOBART OK         68  44  70  50 /   0   0   0   0
WICHITA FALLS TX  72  49  74  54 /   0   0   0   0
GAGE OK           72  37  74  40 /   0   0   0   0
PONCA CITY OK     66  47  71  54 /   0   0   0  10
DURANT OK         65  49  69  56 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     OKZ004-005-009>011-014-015-021.

TX...NONE.
&&

24/23
Hazardous weather outlook, Feb 4, 6:50 PM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CST WED FEB 4 2009

OKZ004>048-050>052-TXZ083>090-051300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
650 PM CST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A COOL...DRY...AND STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN
PLAINS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH EARLY
MONDAY AS A POTENT STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS.
BASED ON THE FORECAST STRENGTH OF THE STORM SYSTEM... AND THE
FORECAST OF STRONG VERTICAL WIND SHEAR... THE POTENTIAL EXISTS FOR
ORGANIZED SEVERE THUNDERSTORMS LATE SUNDAY AND SUNDAY NIGHT.  SOUTH
WINDS WILL BRING A RETURN OF MOIST AIR FROM THE GULF OF MEXICO INTO
THE SOUTHERN PLAINS THURSDAY THROUGH SUNDAY. BUT RECENT INTRUSIONS
OF COLD AIR WELL SOUTH INTO THE SUBTROPICS HAVE REDUCED THE MOISTURE
CONTENT OF THE AIR CURRENTLY OVER THE GULF. THIS MEANS THAT THE
MOISTURE RETURN IS LIKELY GOING TO BE GRADUAL... AND THAT WEAK
INSTABILITY COULD LIMIT THE SEVERE WEATHER POTENTIAL DURING THE
FIRST PART OF NEXT WEEK.

THUNDERSTORM CHANCES WILL RETURN TO SOUTHERN AND EASTERN OKLAHOMA BY
LATE TUESDAY AS ANOTHER FAST-MOVING STORM SYSTEM APPROACHES THE AREA.
SEVERE WEATHER POTENTIAL WITH THIS EVENT WILL DEPEND ON WHAT HAPPENS
IN CONNECTION WITH THE PRECEDING EVENT ON SUNDAY AND MONDAY.

OTHER HAZARDOUS WEATHER...
WARM DRY AND WINDY CONDITIONS WILL RESULT IN VERY HIGH TO EXTREME
WILDFIRE POTENTIAL ON THURSDAY AND FRIDAY... ESPECIALLY ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE WILDFIRE POTENTIAL
WILL REMAIN AT OR NEAR VERY HIGH LEVELS THROUGH MONDAY.

STRONG SOUTH TO SOUTHWEST WINDS ON FRIDAY MAY EXCEED 30 MPH... WITH
GUSTS TO OVER 45 MPH. A WIND ADVISORY MAY BE REQUIRED FOR FRIDAY IN
LATER FORECASTS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
7 AM THURSDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:00 PM CSTFire Weather WatchOUNEllis, Harper, Roger Mills, Woods, Woodward13 hr

Nearby

Red Flag Warnings in Oklahoma, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.